Flash Flood, Clarion
- When
- July 21, 4:45 PM EST to 5:45 PM EST
- Where
- Clarion County, Sligo
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.192, -79.421 (the zone’s center; the record gives no point)
Rtes 58, 68, and 368 closed because of flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 21, 1:36 PM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT FRI JUL 21 2006 .SHORT TERM (TONIGHT AND SAT)... AS FRONT SLIDES SOUTHWARD, WILL KEEP IN CHANCE OF THUNDERSTORMS THROUGH THE EVENING. LATER AS HEATING SUBSIDES, SHOULD BE A BREAK IN PRECIP. A WAVE TO MOVE ALONG THE FRONT EARLY SAT MORNING THROUGH THE DAY. PRECIPITABLE WATER ON THE RISE, ESPECIALLY IN THE SOUTHERN HALF OF OUR FA, TO AROUND 2 INCHES, SO A FLOOD WATCH MAY BE NEEDED IN LATER ISSUANCES. FOR NOW MENTIONED RAIN HEAVY AT TIMES SATURDAY. TEMPS SIMILAR TO MOS. IF TRAINING CONTINUES IN THE NEAR TERM THIS EVENING, FF WATCH MAY BE ISSUED SOONER. IFLOWS RAIN GAGES MOST CLOSELY MATCHED NON-TROPICAL Z-R RAINFALL RATES (1.3 VS 2 TROPICAL) NR MGW EARLIER. && .LONG TERM (SAT NIGHT THROUGH FRI)... UPPER TROF WITH SFC WAVE AND POSSIBLE HVY RAIN WILL BE LEAVING SAT NIGHT, MAKING SUN A MUCH BETTER DAY. THEN THERE IS MAINLY ZONAL FLOW THRU NEXT FRI, WITH MINOR SHORT WAVES FROM TIME TO TIME, AND A 30% POP. A BIT OF 500 MB RIDGING INTO OHIO FRI MIGHT MEAN THAN FRI SHOULD HAVE THE LOWEST POP. LITTLE CHANGE TO TEMPS, MAINLY IN THE 80S AND 60S. && .AVIATION... AS FRONT SLIDES SOUTHWARD TEMPO THUNDERSTORMS WILL BE IN THE FORECAST THROUGH THE EVENING WITH CIGS VARYING FROM 35HND TO 20 HND IN HEAVIER STORMS. LATER AS HEATING SUBSIDES SHOULD BE A BREAK IN PRECIP BUT FOG WILL REDUCE VSBYS IN SOME PLACES BELOW 2SM. WAVE TO MOVE ALONG THE FRONT EARLY SAT MORNING THROUGH THE DAY WITH RETURN OF MVFR CIGS AND OCNL MVFR VSBY IN RA/TRW. WIND GENERALLY LIGHT NORTH. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 508 AM EDT FRI JUL 21 2006 MDZ001-WVZ023-041-220915- GARRETT-PRESTON-TUCKER- 508 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE MOVING THROUGH KENTUCKY ON SATURDAY WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD SHOW SEVERE CHARACTERISTICS. THE MAIN THREAT WILL BE FROM HIGH WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-220915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 508 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 145 PM EDT FRI JUL 21 2006 WVZ022-211845- MONONGALIA WV- 145 PM EDT FRI JUL 21 2006 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE COUNTY... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MONONGALIA... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH HEAVY RAINS 3 MILES EAST OF DAYBROOK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CASSVILLE...DAYBROOK...EVERETTVILLE...MCCURDYVILLE...MORGANTOWN... STAR CITY AND WESTOVER WITH THE SLOW MOVEMENT OF THESE STORMS PONDING OF WATER IN LOW LYING AREAS IS A STRONG POSSIBILITY. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT FRI JUL 21 2006 PAZ020-212015- BEAVER PA- 322 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... ...BEAVER... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF BLACKHAWK...MOVING SOUTHEAST AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...AND TORRENTIAL DOWNPOURS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...BEAVER...BEAVER FALLS...BLACKHAWK...ECONOMY BORO AND SHIPPINGPORT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT FRI JUL 21 2006 PAZ015-212115- CLARION PA- 418 PM EDT FRI JUL 21 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH CLARION COUNTY... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER RIMERSBURG...MOVING EAST AT 15 MPH. THESE STORMS WERE TRAINING ACROSS SOUTHERN CLARION COUNTY AND HEAVY RAINFALL WILL PRODUCE PONDING OF WATER AND NUISANCE FLOODING OF LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... LIMESTONE...NEW BETHLEHEM AND RIMERSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 456 PM EDT FRI JUL 21 2006 OHZ041-212145- COLUMBIANA OH- 456 PM EDT FRI JUL 21 2006 ...THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF EAST ROCHESTER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... EAST ROCHESTER...GUILFORD LAKE STATE PARK...LISBON AND MILLPORT. THIS STORM MAY DUMP A QUICK INCH OR SO OF RAIN IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS AND IN LOW SPOTS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL JAMESTOWN 41.48N 80.44W
07/20/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
66 MPH WIND GUST. TREE DOWN.
&&
PBZThe Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 flash flood. Local standard time, as filed.
Rtes 58, 68, and 368 closed because of flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521110.